MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP120RUH
Medical Device Problem Codes Connection Problem (2900); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent breast reconstruction revision with a 535cc mentor artoura breast tissue expander.Left tissue expander's fill port was found to be defective upon explantation on (b)(6) 2018 and was replaced with a 475cc mentor memorygel breast implant.
 
Additional Manufacturer Narrative
Device evaluation and investigation findings: upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device.Brown material was observed on the shell surface.Mentor product analysis lab discovered a rent measuring approximately 16.5 cm on the anterior aspect.Microscopic examination of the edges of the rent revealed parallel striations.No other anomalies were discovered.Potential cause: complaint for defect in the fill port was not confirmed.A manufacturing record evaluation (mre) of lot number 7348939 was reviewed and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.There is no evidence that the issue is related with manufacturing.Complaint for defect in the fill port was not confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8200244
Report Number1645337-2018-07605
Device Sequence Number16503754
Product Code LCJ
UDI-Device Identifier00081317009542
UDI-Public00081317009542
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2020
Device Catalogue NumberTEXP120RUH
Device Lot Number7348939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2018
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR